iCliniq logo

Ask a Doctor Online Now

HomeAnswersObstetrics and Gynecologybreakage of condomMy girlfriend took an emergency contraceptive pill due to a broken condom incident, and since then, she has had withdrawal bleeding. Please help.

My partner is weak after withdrawal bleeding. How to improve her health?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Answered by

Dr. Neha Rathod

Medically reviewed by

iCliniq medical review team

Published At October 9, 2017
Reviewed AtJuly 19, 2023

Patient's Query

Hello doctor,

My partner and I had sex nine days ago. The condom slipped, but its opening was outside and I removed it carefully. But, just to be sure, she had Unwanted-72 immediately after. Today, she had period-like bleeding. Is it a side effect of Unwanted-72 or was it something else?

Answered by Dr. Neha Rathod

Hello,

Welcome to icliniq.com.

This could be because of hormonal changes due to the pill you have taken. It is a withdrawal bleeding and there is nothing to worry about. So, relax and do not worry. However, if you have a doubt then get back to me. Take care.

Patient's Query

Thank you doctor,

Can you suggest some precautions to take while having sex so that immature accidents like these do not happen and we can enjoy our moment in a relaxed manner? It was my carelessness that I did not wear it properly. I do not want to put her at a risk of unwanted pregnancy or put her health on the line by using these emergency contraceptives.

Answered by Dr. Neha Rathod

Hello,

Welcome back to icliniq.com.

You have many contraceptive options like condoms, 21-days birth control pills, intrauterine devices or depot injections which are to be taken every three months. Please meet your gynecologist and have a detailed discussion on the various options and select the one which suits you and your partner best.

Take care.

Patient's Query

Hello doctor,

Thanks again.

Can you to tell me more about this bleeding, if it will continue for a few days, when her next period will come by, and what are the parameters on which I need to keep a check on so that I make sure that she is fine and healthy?

Answered by Dr. Neha Rathod

Hello,

Welcome back to icliniq.com.

Her bleeding will continue for four to five days and will settle down after that. She will get her periods next month. There is nothing to worry about. She will be fine. You need not worry. Just give her healthy and iron-rich foods like green leafy vegetables and fruits, dates, dry fruits and peanuts. She will be fine.

However, if you have a doubt then get back to me. Take care.

Patient's Query

Thank you doctor.

Answered by Dr. Neha Rathod

Hello,

Welcome back to icliniq.com.

Just relax and do not worry. Do not take any medications without expert advice.

Take care.

Patient's Query

Hi doctor,

I just wanted to update you. It has been around nine days since my partner started having a bleeding because of Unwanted-72. She had this pill on 3rd of this month. She started very light bleeding around the 12th. It was very light bleeding for the first three to four days. Then after that it is even milder. Please help and suggest something.

Answered by Dr. Neha Rathod

Hello,

Welcome back to icliniq.com.

There is nothing to worry about. This is because of hormonal changes due to the pill you have taken. So, relax and do not worry. However, if you have a doubt then get a pelvic scan done to rule out the exact cause. Do get back to me with reports so that I can guide you further.

Take care.

Patient's Query

Thank you doctor,

If this is due to hormonal changes only, then when do you think the bleeding will stop? By when will she get her normal periods?

Answered by Dr. Neha Rathod

Hello,

Welcome back to icliniq.com.

The bleeding should settle down in four to five days. But, if it continues to be the same, then please get her checked by a gynecologist and get a pelvic scan done to rule out the exact cause. Do get back to me with reports so that I can guide you further.

Take care.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Neha Rathod
Dr. Neha Rathod

Obstetrics and Gynecology

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a doctor online

Obstetrics and Gynecology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy